New Jersey, 2011

Winter Weather in New Jersey, January 25, 2011

January 25, 2011 · NWS PHI · 3 events in 3 counties and zones

Occasional light snow that fell during the first half of the day on the 25th accumulated around one inch in Sussex, Warren and Morris Counties. Untreated roads were slippery for the morning commute.

Where it happened

Every event with a place to put it; 3 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
3

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS PHI wrote it up.

Occasional light snow that fell during the first half of the day on the 25th accumulated around one inch in Sussex, Warren and Morris Counties. Untreated roads were slippery for the morning commute. Specific accumulations included 1.5 inches in Mine Hill (Morris County), 1.4 inches in Marcella (Morris County), 1.2 inches in Denville (Morris County), 1.0 inch in Wantage (Sussex County) and Rockaway (Morris County) and 0.5 inches in Hackettstown (Warren County). The snow was caused by a weakening warm front that moved through northern New Jersey.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Philadelphia/Mount Holly wrote its last area forecast discussion before the first event at Jan 24, 10:45 PM EST, 1 hour 15 minutes earlier.

Area forecast discussion, Jan 24, 10:45 PM EST, 1 hour 15 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
1045 PM EST MON JAN 24 2011

.SYNOPSIS...
HIGH PRESSURE JUST EAST OF THE AREA WILL MOVE FARTHER OFFSHORE
OVERNIGHT. A WEAK COLD FRONT WILL CROSS THE REGION TUESDAY
AFTERNOON WHILE LOW PRESSURE FORMS IN THE GULF OF MEXICO. THAT LOW
WILL INTENSIFY AS IT MOVES NORTHEAST...REACHING A POSITION EAST OF
THE MID ATLANTIC COAST WEDNESDAY EVENING. IT WILL DELIVER A
VARIETY OF WINTRY WEATHER ELEMENTS TO OUR AREA...POSSIBLY
SUBSTANTIAL. THE STORM WILL HEAD FOR THE MARITIMES THURSDAY. WEAK
HIGH PRESSURE WILL BUILD BACK OVER THE REGION FOR THE END OF THE
WEEK. LOW PRESSURE CROSSES NEW ENGLAND NEXT WEEKEND.

&&

.NEAR TERM /UNTIL 6 AM TUESDAY MORNING/...
DECENT OVERRUNNING OF THE RETREATING ARCTIC AIRMASS IS UNDERWAY
ACROSS NORTHERN PENNSYLVANIA AND WESTERN AND CENTRAL NEW YORK
STATE LATE THIS EVENING. THE AIRMASS OVERRUNNING THE RETREATING
ARCTIC AIR IS STILL FAIRLY DRY (PRECIPITABLE WATER VALUES NEAR 0.30
INCHES)...BUT THE ISENTROPIC LIFT IS GOOD. THIS OVERRUNNING IS
MAKING THE MOST OF THE MOISTURE...PRODUCING LIGHT SNOW ACROSS THE
ABOVEMENTIONED AREAS.

IT WOULD APPEAR...BASED ON EXTRAPOLATION...THAT THE BULK OF THE
PRECIPITATION IN THE WARM AIR ADVECTION WOULD STAY NORTH OF THE
AREAS OVERNIGHT. THE NORTHERNMOST COUNTIES IN THE FORECAST AREA
SHOULD GET CLIPPED...BUT BASED ON THE SNOWFALL RATES TO THE
WEST...ANY SNOWFALL SHOULD AVERAGE LESS THAN AN INCH.

FURTHER SOUTH...A WEAK SHORT WAVE MOVING THROUGH THE MID ATLANTIC
IS TRYING TO PRODUCE LIGHT SNOW SHOWERS AS MOISTURE RIDES OVER THE
WARM FRONT JUST ABOVE THE SURFACE. HOWEVER...THE SUBCLOUD LAYERS
ARE DRY (AS EVIDENCED BY THE 0000 UTC KIAD SOUNDING)...SO MOST OF
THIS IS NOT REACHING THE GROUND. A CHANCE OF FLURRIES HAS BEEN
RETAINED LATE THIS EVENING TO ACCOUNT FOR THE ACTIVITY.

OTHERWISE...MID LEVEL CLOUDS WILL REMAIN IN PLACE OVERNIGHT. THE
CLOUDS HAS STOPPED THE SMALL TEMPERATURE FALL EARLIER THIS
EVENING. FROM HERE...TEMPERATURES SHOULD REMAIN STEADY OR SLOWLY
RISE FOR THE REMAINDER OF THE OVERNIGHT.

&&

.SHORT TERM /6 AM TUESDAY MORNING THROUGH THURSDAY/...
PLEASE REFERENCE THE HWOPHI AND THE SNOW MAP POSTED. THE WX GRIDS
WERE DERIVED FROM THE 12Z/24 GFS PARTIAL THICKNESSES AND THE TOP
DOWN WX TOOL. THE NAM WAS NOT USED TOO MUCH FOR THIS FCST PER NCEP
PMDHMD ETC. THE SNOWMAP MAY BE 3 INCHES ON THE HIGH SIDE BUT
SHOULD MORE OR LESS DEPICT WHERE THE CONCERNS FOR WINTRY WX ARE
GREATEST.

TUESDAY...WARM AIR ADVECTION NORTH PEAKS IN THE MORNING...AND THE
BEST CHANCE OF SNOW WILL AGAIN BE ACROSS NORTHERN AREAS. FURTHER
SOUTH... A PERIOD OF LIGHT RAIN OR SNOW SHOWERS IS POSSIBLE TUESDAY
MORNING. SINCE THIS IS NOT A HIGH CONFIDENCE FORECAST FOR THIS
PARTICULAR FORECAST ELEMENT...CONTINUED SLIGHT CHANCE FOR NOW.

AS THE WARM AIR ADVECTION ENDS...MID AND LOW LEVEL CLOUDS SHOULD
THIN DURING THE AFTERNOON...AND A FEW PLACES MAY EVEN SEE SOME
SUNSHINE DURING THE LATE AFTERNOON. THE BOUNDARY LAYER WARMS
CONSIDERABLY DURING THE DAY TUESDAY...AND HIGHS WERE BASED MAINLY
ON THE 12Z GFS MOS WITH A CHECK AGAINST OUR PRIOR FCST AND THE 12Z
ECMWF.

TUESDAY NIGHT...IT MAY CLEAR MORE THAN INDICATED IN OUR FORECAST
NORTH OF PHL AND RADIATIONAL COOLING WILL DEVELOP. TEMPS TUESDAY
NIGHT MIGHT DROP DOWN CLOSE TO 10F IN NW NJ AND NE PA. CONFIDENCE
LOW ON PUBLISHED TEMPS FOR TUE NIGHT IN NW NJ AND NE PA AND
PROBABLY NEED TO LOWER IN FUTURE FCSTS.

12Z GFS UKMET RGEM GGEM MODEL GUIDANCE CONFIRMS THE PAST SEVERAL DAYS
OF GEFS AND MORE RECENTLY THE SREF TRENDS FOR A SUBSTANTIAL WINTER
WX EVENT.

PLS REFERENCE THE NCEP DISCUSSIONS ON MODEL CHOICE...WINTER WX AND
QPF.

ESSENTIALLY... WE WILL BE IN THE DEVELOPING COMMA HEAD OF A GULF
COAST INTENSIFYING SHORT WAVE THAT LIFTS NE INTO A COMPACT CLOSED
LOW THRU THE MID ATLC COAST THAT HAS DEFORMATION ZONE BANDING ON
THE SE EDGE OF THE DEEPER RH ..LOOKS UNSTABLE ALOFT IN THAT REGION
PER GFS.. FOR LATE WED AFTN/EVENING. THAT COULD MEAN DECENT SNOWFALL
RATES OF AN INCH OR SO AN HOUR IN AN AREA THAT WILL HAVE LESS THAN
1 INCH OF FROZEN WATER EQUIVALENT QPF.

THE I95 REGION LOOKS LIKE A MESS WITH RAIN/SLEET AND SOME SNOW
CHANGING TO ALL SNOW AS THE LOW PULLS AWAY IN THE EVENING.

LOOKS LIKE ALL SNOW /POSSIBLY A PRD OF SLEET MIX/ FROM SOMEWHERE
NEAR KUKT NORTH AND WEST....CERTAINLY ALLENTOWN NORTH AND WEST.

SE NJ AND SE 2/3RDS DEL SHOULD BE MOSTLY RAIN WITH MAYBE A LITTLE
ICE AT THE START NEAR DAWN WEDNESDAY AND MAYBE A 0.5 TO 3 INCH
EVENT SNOW EVENT IN THE BACKLASH COMMA HEAD ROTATING SOUTH BEHIND
THE DEPARTING LOW WEDNESDAY EVENING.

WIND ADVISORY POTENTIAL CONTINUES ALONG THE DEL S NJ COAST FOR
LATE WED AFTN AND EVENING.

THURSDAY...BLUSTERY WINDS DIMINISH LATE.

&&

.LONG TERM /THURSDAY NIGHT THROUGH MONDAY/...
A GENERALLY QUIETER LONG TERM PERIOD WITH PRECIPITATION POSSIBILITY
CENTERED AROUND SATURDAY AND SATURDAY NIGHT. AN UPPER AIR TROF IS
FORECAST TO MOVE THROUGH OUR CWA ON FRIDAY. FOR NOW PRECIPITATION
MENTION WAS CALLED FLURRIES IN THE NWRN THIRD OF OUR CWA TOWARD THE
DEEPER MOISTURE.

A LOW PRESSURE SYSTEM IS FORECAST TO PASS NORTH OF OUR CWA ABOUT
SATURDAY NIGHT. PENDING A PERFECT PROG AND BEING ON THE RELATIVE
WARM SIDE, SHOULD LIMIT THE AMOUNT OF PRECIPITATION. GIVEN THE
FORECAST LIGHT PRECIPITATION INTENSITY, WHICH WOULD BE NEEDED FOR
THIS TO OCCUR, THE POSSIBILITY OF RAIN SHOWERS OR RAIN MIXED WITH
THE SNOW WAS BROUGHT AS FAR NORTHWEST AS THE I95 CORRIDOR ON
SATURDAY AFTERNOON. A SECONDARY COLD FRONT IS THEN EXPECTED TO PASS
ACROSS THE AREA ON SUNDAY WITH LESS FORECAST MOISTURE AND THUS JUST
FLURRIES ARE FORECAST FOR NOW.

ANOTHER ARCTIC HIGH PRESSURE SYSTEM IS THEN FORECAST TO BUILD INTO
THE NORTHEAST ON MONDAY. WE DID NOT DEVIATE TOO MUCH FROM MOS
GUIDANCE THROUGH THE PERIOD EXCEPT FOR MONDAY BECAUSE OF THE ARCTIC
HIGH WHERE WE WENT LOWER. WE MIGHT BE TOO HIGH WITH MAX AND MIN
TEMPS AT THE START OF THE LONG TERM PENDING THE SNOWFALL WITH THE
WEDNESDAY COASTAL SYSTEM.

IF ANYONE IS LOOKING FOR MORE THAN BRIEF BREAKS FROM THE COLD
PATTERN WE HAVE BEEN LOCKED IN SINCE DECEMBER STARTED, WELL WE ARE
GOING TO HAVE TO LOOK PRETTY HARD. THE LATEST NAEFS HAD A 90-100
PERCENT CHANCE OF BELOW NORMAL TEMPS FOR THE ENSUING WEEK (DAYS 8
TO 14). THE POSITIVE PNA IN ALL LIKELIHOOD TRIGGERED BY THE
CURRENT ACTIVE PHASE OF THE MJO IS EXPECTED TO HAVE LEGS, MEANING
ANY CHANGE WOULD HAVE TO WAIT FOR THE SECOND WEEK OF FEBRUARY AT
THE ABSOLUTE EARLIEST. THE LATEST 8 TO 14 DAY OUTLOOK FROM CPC IS
EXPECTING A CONTINUATION OF BELOW NORMAL TEMPERATURES.

&&

.AVIATION /04Z TUESDAY THROUGH SATURDAY/...
THE FOLLOWING DISCUSSION IS FOR KPHL, KPNE, KTTN, KABE, KRDG, KILG,
KMIV, KACY AND SURROUNDING AREAS.

THE HIGH PRESSURE SYSTEM IS NOW DRIFTING OFF TO THE EAST. OTHER
THAN A FEW MID AND HIGH CLOUDS, WEAK LOW PRESSURE NORTH OF THE
GREAT LAKES WILL DRAG AN EQUALLY WEAK FRONTAL ZONE INTO OUR AREA
LATER TONIGHT INTO TUESDAY. EXPECT VFR CONDITIONS WITH HIGH SC/LOW
AC CIGS WITH THIS SYSTEM TONIGHT INTO TUESDAY. COULD SEE THE
CLOUDS THIN OUT TUESDAY AFTERNOON INTO EARLY TUESDAY NIGHT AS
SLIGHTLY DRIER AIR PUSHES IN. WINDS TONIGHT INTO TUESDAY WILL BE
LIGHT AND VARIABLE. THEY SHOULD SWING AROUND TO THE SW TO W 5 TO 8
KT TUESDAY AFTERNOON.

OUTLOOK...
IT IS BECOMING MORE EVIDENT THAT YET ANOTHER EAST COAST STORM WILL
HIT OUR REGION WEDNESDAY AND WEDNESDAY NIGHT. SOME MILDER AIR WILL
WRAP INTO THE SYSTEM WEDNESDAY BRINGING WINTRY PRECIPITATION MIX.
THE TIMING AND TRACK OF THE STORM WILL DETERMINE HOW FAR NORTH AND
WEST THE RAIN/SNOW LINE MOVES. THE PRECIPITATION WILL SPREAD FROM
SOUTH TO NORTH ACROSS THE AREA WEDNESDAY AND CONTINUE WELL INTO
WEDNESDAY NIGHT. THE STORM IS FORECAST TO INTENSIFY OFF THE MID
ATLANTIC COAST WEDNESDAY NIGHT AND BEGIN PULLING AWAY TO THE
NORTHEAST BY THURSDAY MORNING. COLDER AIR COULD POSSIBLY MOVE BACK
INTO OUR AREA WEDNESDAY NIGHT BEFORE THE PRECIPITATION ENDS. THIS
WILL ALLOW WHATEVER RAIN OR MIXED RAIN AND SNOW TO CHANGE BACK
OVER TO ALL SNOW BEFORE ENDING. NO MATTER WHAT TYPE PRECIPITATION
IS FALLING, FLYING CONDITIONS WILL LOWER TO IFR/LIFR WEDNESDAY
MORNING AND CONTINUE THROUGH MUCH OF WEDNESDAY NIGHT. AS THE LOW
PULLS AWAY, CONDITIONS WILL BEGIN TO IMPROVE BY DAYBREAK THURSDAY.
EXPECT VFR FLYING CONDITIONS FOR THE LATTER PART OF THE WEEK AS
HIGH PRESSURE PUSHES BACK IN.

&&

.MARINE...
ALL IS QUIET ON OUR WATERS AS HIGH PRESSURE DRIFTS SLOWLY OFF TO
THE EAST. THE RELATIVELY TRANQUIL CONDITIONS WILL CONTINUE THROUGH
TUESDAY NIGHT. BUT THEN OUR SITUATION CHANGES AS LOW PRESSURE
MOVES NORTHEAST FROM THE GULF STATES. THE LOW IS FORECAST TO REACH
THE MID ATLANTIC COAST WEDNESDAY AFTERNOON AND THEN INTENSIFY AS
CONTINUES NORTHEAST TOWARD THE CANADIAN MARITIMES. NE WINDS WILL
BE INCREASING WEDNESDAY. COULD HAVE ADVISORY CRITERIA WIND SPEEDS
BY EARLY AFTERNOON WITH GALE FORCE GUSTS BY EVENING. EXPECT
ADVISORY AND/OR WARNING CRITERIA WINDS TO CONTINUE WEDNESDAY NIGHT
INTO THURSDAY AS THEY BACK AROUND TO N AND THEN NW. HIGH PRESSURE
MOVING IN BEHIND THE LOW WILL ALLOW WINDS AND SEAS TO RETURN TO A
MORE NORMAL STATE LATER IN THE WEEK.

&&

.HYDROLOGY...
RUNOFF ATTM ONLY POSES A POOR DRAINAGE FLOODING ASPECT FOR THE TYPICALLY
VULNERABLE STREETS AND HIGHWAYS FOR DEL AND E OF NJT IN NJ.

&&

.TIDES/COASTAL FLOODING...
THE NE FLOW AHEAD OF THE APPROACHING STORM WILL PUSH TIDAL
DEPARTURES TO BETWEEN 1 AND 2 FT ABOVE NORMAL LATE WEDNESDAY INTO
THURSDAY. IT APPEARS THAT THE HIGH TIDE CYCLE WEDNESDAY NIGHT WILL
BE THE MOST VULNERABLE TIME FOR TIDAL FLOODING. AT THIS TIME, IT
APPEARS AS IF IT WILL BE A MINOR EVENT. THE MOST LIKELY AREA TO
SEE ANY FLOODING WILL BE THE NEW JERSEY COAST FROM ATLANTIC CITY
NORTH, WITH MONMOUTH COUNTY HAVING THE GREATEST DEPARTURES. WE
WILL CONTINUE TO MONITOR THIS EVENT AND ISSUE WARNINGS/ADVISORIES/
STATEMENTS AS NEEDED.

&&

.PHI WATCHES/WARNINGS/ADVISORIES...
PA...NONE.
NJ...NONE.
DE...NONE.
MD...NONE.
MARINE...NONE.

&&

SYNOPSIS...DRAG
NEAR TERM...HAYES
SHORT TERM...DRAG
LONG TERM...GIGI
AVIATION...RPW
MARINE...RPW
HYDROLOGY...DRAG
TIDES/COASTAL FLOODING...RPW
Hazardous weather outlook, Jan 24, 3:56 PM EST, 8 hours 4 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
356 PM EST MON JAN 24 2011

NJZ001-007>009-PAZ054-055-060>062-251200-
SUSSEX-WARREN-MORRIS-HUNTERDON-CARBON-MONROE-BERKS-LEHIGH-
NORTHAMPTON-
356 PM EST MON JAN 24 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN NEW
JERSEY...NORTHWEST NEW JERSEY...EAST CENTRAL PENNSYLVANIA AND
NORTHEAST PENNSYLVANIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

POTENTIAL CONTINUES FOR A SIGNIFICANT WINTER STORM TO IMPACT
NORTHWEST NEW JERSEY AND EAST CENTRAL PENNSYLVANIA WEDNESDAY AND
WEDNESDAY NIGHT.

A MAP OF ESTIMATED POSSIBLE SNOWFALL IS AVAILABLE ON OUR MOUNT
HOLLY WEB SITE. UPDATES OF THIS MAP ARE ANTICIPATED TOMORROW.

FORECAST CONFIDENCE ON TOTAL AMOUNTS OF SNOW AND OR SLEET IS
BELOW AVERAGE.

IT APPEARS THIS STORM WILL DELIVER MOSTLY SNOW WITH SOME SLEET AT
TIMES...FROM SOMETIME LATE WEDNESDAY MORNING UNTIL ABOUT DAYBREAK
THURSDAY. THE WEDNESDAY AFTERNOON AND EVENING COMMUTE SHOULD BE
QUITE HAZARDOUS WITH RESIDUAL HAZARDOUS CONDITIONS ANTICIPATED FOR
THE CLEANUP THURSDAY MORNING. SIGNIFICANT PLOWABLE AMOUNTS OF SNOW
ARE LIKELY... ESPECIALLY WEDNESDAY EVENING.

THERE ARE STILL A FEW OUTLIER SOLUTIONS THAT KEEP THE PRIMARY
STORM TO THE SOUTHEAST THE NEW JERSEY TURNPIKE.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

DEZ001-MDZ008-012-NJZ010-012-013-015>019-PAZ067>071-251200-
NEW CASTLE-CECIL-KENT MD-SOMERSET-MIDDLESEX-WESTERN MONMOUTH-MERCER-
SALEM-GLOUCESTER-CAMDEN-NORTHWESTERN BURLINGTON-CHESTER-MONTGOMERY-
BUCKS-DELAWARE-PHILADELPHIA-
356 PM EST MON JAN 24 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN DELAWARE...NORTHEAST
MARYLAND...CENTRAL NEW JERSEY...NORTHERN NEW JERSEY...SOUTHERN NEW
JERSEY AND SOUTHEAST PENNSYLVANIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

POTENTIAL CONTINUES FOR A SIGNIFICANT WINTER STORM TO IMPACT THE
REGION WEDNESDAY AND WEDNESDAY NIGHT.

A MAP OF ESTIMATED POSSIBLE SNOWFALL IS AVAILABLE ON OUR MOUNT
HOLLY WEB SITE. UPDATES OF THIS MAP ARE ANTICIPATED TOMORROW.

FORECAST CONFIDENCE ON SNOW AND SLEET AMOUNTS IS LESS THAN
AVERAGE.

THIS INTERSTATE 95 CORRIDOR FROM NEAR NEW BRUNSWICK NEW JERSEY TO
PHILADELPHIA AND WILMINGTON APPEARS TO BE IN THE THERMALLY
UNCERTAIN ZONE WHERE SMALL CHANGES IN TEMPERATURE WILL MAKE A
CONSIDERABLE DIFFERENCE IN PRECIPITATION ELEMENT OUTCOMES.

HOWEVER...A WINTER WEATHER EVENT IS COMING.

A MIX OF SNOW... SLEET OR FREEZING RAIN AND RAIN WILL DEVELOP OVER
THE AREA BETWEEN 4 AM AND NOON WEDNESDAY AND PROBABLY CHANGE TO ALL
SNOW DURING THE LATE AFTERNOON OR EVENING AS THE STORM PASSES
EAST OF NEW JERSEY AND WINDS SHIFT TO GUSTY NORTHERLY.

WHILE THE MORNING COMMUTE MAY BE HAZARDOUS FROM PHILADELPHIA
SOUTHWARD...THE GREATER CONCERN IS FOR THE AFTERNOON AND EVENING
COMMUTE WHEN HAZARDOUS TRAVEL IS LIKELY. PLOWABLE AMOUNTS OF SNOW
ARE POSSIBLE...ESPECIALLY IN THE EVENING WHEN THE WORST OF THE
STORM MAY BE OCCURRING.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

DEZ002>004-MDZ015-019-020-NJZ014-020>027-251200-
KENT-INLAND SUSSEX-DELAWARE BEACHES-QUEEN ANNES-TALBOT-CAROLINE-
EASTERN MONMOUTH-OCEAN-CUMBERLAND-ATLANTIC-CAPE MAY-
ATLANTIC COASTAL CAPE MAY-COASTAL ATLANTIC-COASTAL OCEAN-
SOUTHEASTERN BURLINGTON-
356 PM EST MON JAN 24 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL DELAWARE...SOUTHERN
DELAWARE...NORTHEAST MARYLAND...CENTRAL NEW JERSEY AND SOUTHERN NEW
JERSEY.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

POTENTIAL CONTINUES FOR A SIGNIFICANT WINTER STORM TO IMPACT THE
REGION WEDNESDAY AND WEDNESDAY NIGHT.

A MAP OF ESTIMATED POSSIBLE SNOWFALL IS AVAILABLE ON OUR MOUNT
HOLLY WEB SITE. UPDATES OF THIS MAP ARE ANTICIPATED TOMORROW.

FORECAST CONFIDENCE ON SNOW AND SLEET AMOUNTS IS LESS THAN
AVERAGE.

IT APPEARS THIS STORM WILL DELIVER MOSTLY RAIN TO THIS COASTAL PLAIN
REGION OF DELAWARE AND NEW JERSEY...MAYBE WITH A BIT OF SNOW OR
FREEZING RAIN WHEN THE PRECIPITATION BEGINS BETWEEN 4 AM AND NOON
WEDNESDAY.

GUSTY NORTHEAST WINDS TO AT LEAST 40 MPH ARE EXPECTED LATE IN THE
DAY. THIS WILL PROMOTE THE POSSIBILITY TIDAL COASTAL FLOODING NEAR
THE TIME OF WEDNESDAYS NIGHT HIGH TIDE.

ADDITIONALLY...PRECIPITATION SHOULD END AS A PERIOD OF SNOW WEDNESDAY
NIGHT WITH TEMPERATURES FALLING TO FREEZING. THIS COULD RESULT IN
ADDITIONAL TRAVEL HAZARDS AFTER NIGHTFALL.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

ANZ430-431-450>455-251200-
DELAWARE BAY WATERS NORTH OF EAST POINT NJ TO SLAUGHTER BEACH DE-
DELAWARE BAY WATERS SOUTH OF EAST POINT NJ TO SLAUGHTER BEACH DE-
COASTAL WATERS FROM SANDY HOOK TO MANASQUAN INLET NJ OUT 20 NM-
COASTAL WATERS FROM MANASQUAN INLET TO LITTLE EGG INLET NJ OUT 20 NM-
COASTAL WATERS FROM LITTLE EGG INLET TO GREAT EGG INLET NJ OUT 20 NM-
COASTAL WATERS FROM GREAT EGG INLET TO CAPE MAY NJ OUT 20 NM-
COASTAL WATERS FROM CAPE MAY NJ TO CAPE HENLOPEN DE OUT 20 NM-
COASTAL WATERS FROM CAPE HENLOPEN TO FENWICK ISLAND DE OUT 20 NM-
356 PM EST MON JAN 24 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS AND
DELAWARE BAY WATERS.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

NORTHEAST GALES ARE POSSIBLE WEDNESDAY AFTERNOON SHIFTING TO
POTENTIAL NORTHERLY GALES AT NIGHT.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

3 winter weather. Local standard time, as filed.

Winter Weather, Morris

When
January 25, 12:00 AM EST to 9:00 AM EST
Where
Morris forecast zone
Reported by
CoCoRaHS
Coordinates
40.862, -74.544 (the zone’s center; the record gives no point)

Winter Weather, Sussex

When
January 25, 12:00 AM EST to 9:00 AM EST
Where
Sussex forecast zone
Reported by
CoCoRaHS
Coordinates
41.140, -74.690 (the zone’s center; the record gives no point)

Winter Weather, Warren

When
January 25, 12:00 AM EST to 9:00 AM EST
Where
Warren forecast zone
Reported by
CoCoRaHS
Coordinates
40.857, -74.997 (the zone’s center; the record gives no point)

What these are

Winter Weather
Snow, sleet or freezing rain below warning levels that still caused disruption, damage or casualties.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in New Jersey in 2011Every state in 2011This day in weather historyWarnings in New Jersey, January 2011

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 269083, 269084, 269085.